Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Purplestove

Possible link between hormonal acne and endometriosis?

Recommended Posts

Hey ladies,

I'm 25 and had pretty bad acne in high school. My adult life still involves regular breakouts, primarily around week 3 of my cycle. I recently found out I've got endometriosis and from what I understand it can indicate that you may have more estrogen than your body can properly use. (Please correct me if I'm mistaken, medical jargon can mix me up. )  Excess estrogen can also cause acne. Has anyone ever heard of something that can shed light on this?

 

I've read about hormone testing to see where you're at, however all the tests I've looked into typically say that they can offer no more than a "snapshot", I.e., just where your constantly fluctuating hormones are at that exact moment. I believe you can go through a month of consistent testing to get a more accurate average, but I'm honestly not sure if I should spend the time and money. 

 

Any insight?

Link to post
Share on other sites

Since I've noticed a definite link between my cycle and flare ups, I think I'm going to try a saliva hormone test. I'll have to verify the best time to do it, but if I can I'll try to take it when my hormones and acne are at their craziest.  I've tried herbal hormone balancing supplements and diets; they help but don't make it easy to pinpoint what the imbalance, if any at all, I may have. Maybe it's genetics, maybe it's giving into good cravings during these days, but it could be hormones. 

Link to post
Share on other sites

Yes, I think too much estrogen can make you break out. I remember when I started taking Dianette my skin got pretty amazing but, after two years using it, my estrogen levels got pretty high (also due to the fact I lost a lot of weight and the dosage of hormones on the BC was no longer suitable for my body) and I began to have huge, painfull cystis all over my face.

Link to post
Share on other sites
On 29/11/2015 03:29:40, Purplestove said:

That's rough, I'm sorry. Did you ever find a pill to replace it and balance you out again?

 

Yes, I switched to Yaz. I went off it about two years ago, but since my skin became horrible and nothing makes my acne go away, I decided to get back to it.

How about you?

Link to post
Share on other sites

So I tried maca root and swear that the lowest dosage calmed my skin, and also gave me some insomnia. And after just over a month, the insomnia got better and the acne came back. 

My hormones have been extra crazy lately for no apparent reason. And guess what follows?  Greasy inflamed skin. So I finally ordered my saliva hormone test for estrogen dominance (just tests estrogen and progestrone) that I will be taking between day 18 and 21 of my cycle - always when my acne and emotions go haywire.  And as an extra check, I made an appointment with my doc to have a hormone blood test too. This might sound over the top, but it can't be a coincidence that insane mood swings, endometriosis pains and acne flares can pop up all at once without it being a hormonal issue.  Hopefully I get some answers. 

Link to post
Share on other sites

So I'm extremely anxious so I apologize in advance for my lack of helpful information, but I should be getting my results back for my blood and salvia hormone tests by early next week.   The doctor was very reassuring, letting me know that if my hormones are normal there are a few other things that are linked to endo, acne and mood swings that are not hormone related.  He didn't develge much on that, just said we'll see what the test says. 

Link to post
Share on other sites

According to my blood results,my hormones are fine. My doctor said my symptoms point to PMDD (basically severe PMS) and said antidepressants work really well for it.  It's like a sensitivity to changing hormones (which explains why ortho tri cyclin broke me out worse than ever). The symptoms I've seen online typically include acne. Do you guys think antidepressants will help my skin?  He recommended either Prozac or Celexa.  

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×